Flood, Cascade
- When
- June 3, 7:00 AM MST to June 5, 11:00 AM MST
- Where
- Cascade forecast zone
- Property damage
- $80,000
- Reported by
- GENERAL PUBLIC
Heavy rains fell over portions of Cascade and Chouteau counties the weekend of June 3rd through the 5th. Some areas received an estimated 6 to 12 inches of rain.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
Heavy rains fell over portions of Cascade and Chouteau counties the weekend of June 3rd through the 5th. Some areas received an estimated 6 to 12 inches of rain. Seven bridges were washed out in the Highwood area of Chouteau County which resulted in many people being stranded and over 30 property owners warned about the rising waters. Additionally, several campers were stranded at camp sites that became flooded. In Cascade County, over 200 feet of Willow Creek Road was washed out. Power poles were knocked down in both counties resulting in 9-1-1 emergency communications being out in Chouteau County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jun 3, 4:30 AM MST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 530 AM MDT FRI JUN 3 2005 AVIATION SECTION UPDATED .DISCUSSION... FRIDAY THROUGH SUNDAY...UPPER LOW WILL CONTINUE QUASI-STATIONARY OVER FAR SW SASKATCHEWAN TODAY. MOISTURE CIRCULATING AROUND THE UPPER LOW WILL CONTINUE TO PRODUCE WIDESPREAD RAIN THIS MORNING AND PROBABLY INTO THIS AFTERNOON. UPPER LOW WILL THEN SLOWLY MOVE TO THE NE TONIGHT AND SATURDAY WITH A WEAK UPPER RIDGE FORECAST TO DEVELOP OVER WESTERN MT ON SATURDAY. THIS WILL RESULT IN DIMINISHING RAIN. A WEAK SHORTWAVE MOVING THROUGH THE RIDGE IN COMBINATION WITH LINGERING MOISTURE AND INSTABILITY WILL RESULT IN SOME ISOLATED SHOWERS OR THUNDERSTORMS ON SATURDAY MAINLY OVER NORTH CENTRAL MT. SW FLOW RETURNS ON SUNDAY AND WILL HERALD IN THE VERY BEGINNINGS OF THE NEXT WET PERIOD. EXPECT A COLD FRONT TO MOVE TO NEAR THE CONTINENTAL DIVIDE BY LATE AFTERNOON WITH A THREAT OF THUNDERSTORMS. IN THIS INSTANCE NORTH CENTRAL MT SHOULD BE RELATIVELY DRIER AND LESS UNSTABLE THAN THE REST OF THE FORECAST AREA SO THE LEAST CHANCE OF PRECIPITATION IS EXPECTED THERE. FACTORS APPEAR TO BE IN PLACE FOR THE POSSIBILITY OF STRONGER THUNDERSTORMS LATE SUNDAY AFTERNOON IN THE WEST. EVEN THOUGH ITS THE END OF THE WEEKEND FEELING CONFIDENT ENOUGH TO MENTION THIS POSSIBILITY IN THE FORECAST. SUNDAY NIGHT...EXPECT A RATHER ACTIVE WEATHER PATTERN OVER PORTIONS OF SOUTHWEST AND NORTH CENTRAL MONTANA ON SUNDAY EVENING...AS A GOOD SOUTHWESTERLY FLOW WILL BE OVER THE REGION ALONG WITH AN UNSTABLE AIRMASS (GOOD DIRECTIONAL SHEAR...CAPES NEAR 1500 J/KG AND LIFTED INDEX NEAR -4). A PACIFIC COLD FRONT WILL ALSO MOVE THROUGH THE AREAS ON SUNDAY EVENING. THEREFORE SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION ON SUNDAY EVENING...SOME STORMS MAY BE SEVERE. FOR MONDAY THROUGH WEDNESDAY...EXPECT A RATHER UNSETTLED WEATHER PATTERN AS ANOTHER UPPER LEVEL TROF WILL CONTINUE TO RESIDE OVER THE REGION. THIS WILL ALLOW FOR TEMPERATURES TO REMAIN WELL BELOW NORMAL IN MANY AREAS ALONG WITH THE CHANCE FOR PRECIPITATION. RIGHT NOW MOST AREAS ONLY HAVE A CHANCE OF PRECIP...BUT AS LATER MODEL RUNS COME IN WE WILL FINE TUNE THE AREAS OF PRECIP...RESULTING IN RAISING THE CHANCES OF PRECIP TO LIKELYS OR HIGHER FOR THE FIRST HALF OF NEXT WEEK. FOR THURSDAY INTO FRIDAY...EXPECT THE UPPER LEVEL TROF THAT WAS OVER THE REGION TO GRADUALLY TO BEGIN TO BREAK DOWN AND MOVE TO THE EAST. THIS WILL ALLOW FOR A SLOW END TO THE WIDESPREAD PRECIP BUT STILL ALLOW FOR A SMALL CHANCE OF PRECIP OVER THE REGION. RIGHT NOW...EXPECT THE BULK OF THE PRECIP TO EXIT THE REGION ON FRIDAY NIGHT. TEMPERATURES WILL START A SLOW WARMING TREND BUT STILL REMAIN A BIT BELOW NORMAL IN MOST AREAS. BRUSDA && .AVIATION... UPDATED AT 1230Z PERIODS OF RAIN WILL CONTINUE OVER NORTH CENTRAL MT THROUGH THE MORNING. EXPECT IFR CONDITIONS W OF LINE FROM LWT TO CTB. SCATTERED SHOWERS WILL DEVELOP OVER SOUTHWEST MT THIS MORNING AND CONTINUE THROUGH THE DAY. ISOLATED THUNDERSTORMS ARE EXPECTED OVER NORTH CENTRAL MT THIS AFTERNOON. EXPECT WIDESPREAD PRECIP TO GRADUALLY COME TO AN END THIS EVENING...WITH SCT -SHRA EXPECTED AFTER 03Z TONIGHT. IFR CONDITIONS WILL SLOWLY GIVE WAY VFR CONDITIONS AFTER 04Z. BRUSDA && .PRELIMINARY POINT TEMPS/POPS... GTF 53 43 67 45 / 100 40 20 10 CTB 56 43 67 44 / 100 40 20 10 HLN 56 44 69 47 / 100 40 10 10 BZN 56 39 68 41 / 70 40 10 20 WEY 50 33 61 31 / 30 20 10 20 DLN 56 37 67 42 / 70 20 10 10 HVR 61 45 69 46 / 90 40 30 20 LWT 55 42 67 41 / 100 40 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... ...SMALL STREAM FLOOD ADVISORY UNTIL 6 AM MDT SATURDAY FOR MTZ009-010-012-044-046-048>050-052>054... ...URBAN FLOOD ADVISORY UNTIL NOON MDT FRIDAY FOR MTZ012... && SHORT TERM...BLANK LONG TERM....BRUSDA AVIATION...BRUSDA WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 526 AM MDT FRI JUN 3 2005 MTZ009-010-012-014-044-046-048>050-052>054-041130- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-EASTERN PONDERA- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN- JEFFERSON-BROADWATER-MEAGHER- 526 AM MDT FRI JUN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA...SOUTHWEST MONTANA AND CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT ...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A SMALL STREAM FLOOD ADVISORY FOR CREEKS AND STREAMS FOR THE FOLLOWING ZONES: NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER -CASCADE- SOUTHERN LEWIS AND CLARK-TOOLE-EASTERN PONDERA- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN- JEFFERSON- BROADWATER- MEAGHER ...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED AN URBAN FLOOD ADVISORY FOR THE FOLLOWING ZONE: CASCADE PLEASE REFER TO GTFFLSTFX FOR FURTHUR DETAILS ON THESE ADVISORIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A SMALL STREAM FLOOD ADVISORY FOR CREEKS AND STREAMS FOR THE FOLLOWING ZONES: NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER -CASCADE- SOUTHERN LEWIS AND CLARK-TOOLE-EASTERN PONDERA- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN- JEFFERSON- BROADWATER- MEAGHER PLEASE REFER TO GTFFLSTFX FOR FURTHUR DETAILS ON THE ADVISORY. THERE IS A RISK OF STRONG THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. SMALL STREAMS AND CREEKS COULD BE NEAR BANKFUL DUE TO ADDITIONAL RAINFALL FROM ANOTHER STORM SYSTEM MONDAY THROUGH THURSDAY. SOME MOUNTAIN PASSES COULD RECEIVE SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-011-013-015-045-047-051-055-041130- BEAVERHEAD-HILL-CHOUTEAU-MADISON-LIBERTY-BLAINE-FERGUS-GALLATIN- 526 AM MDT FRI JUN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA...CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A RISK OF STRONG THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. SOME MOUNTAIN PASSES COULD RECEIVE SNOW FROM ANOTHER STORM SYSTEM MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454863, 5454864.